Skip to main content
Log in

On a Generalization of Rédei’s Theorem

  • Original Paper
  • Published:
Combinatorica Aims and scope Submit manuscript

In 1970 Rédei and Megyesi proved that a set of p points in AG(2,p), p prime, is a line, or it determines at least \( \frac{{p + 3}} {2} \) directions. In ’81 Lovász and Schrijver characterized the case of equality. Here we prove that the number of determined directions cannot be between \( \frac{{p + 5}} {2} \) and \( 2\frac{{p - 1}} {3} \). The upper bound obtained is one less than the smallest known example.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to András Gács.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Gács, A. On a Generalization of Rédei’s Theorem. Combinatorica 23, 585–598 (2003). https://doi.org/10.1007/s00493-003-0035-y

Download citation

  • Received:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00493-003-0035-y

Mathematics Subject Classification (2000):

Navigation